MAUDE Adverse Event Report: AV-TEMECULA-CT XACT CAROTID STENT SYSTEM

AV-TEMECULA-CT XACT CAROTID STENT SYSTEM
Catalog Number 82086-01
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 08/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical devices: vessel closure: starclose, embolic protection: emboshield nav6.The device was not returned for evaluation.The reported patient effect of stroke is listed in the xact instructions for use as known potential adverse effect.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the case information and related record review, a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the left internal carotid artery.An emboshield nav6 was used for protection and a 9tx40x136 cm xact stent was deployed successfully in the lesion.The procedure went as planned without any complications or any noted device issues; however, post-procedure, when talking with the patient, it was observed that he had difficulty talking and a hard time moving his right arm.The patient was sent to a different hospital and a computed tomography (ct) scan was performed which did not reveal anything out of the ordinary.An angiogram was performed which revealed a distal m2 infarct.It cannot be determined at what point during the procedure the infarct took place.No treatment was performed and as of (b)(6) 2017, the patient is reported to be doing well and recovering in hospital.No additional information was provided.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6838134
Report Number2024168-2017-07222
Device Sequence Number1566744
Product Code NIM
UDI-Device Identifier08717648010224
UDI-Public08717648010224
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number82086-01
Device Lot Number6050261
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2017
Initial Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age73 YR
Patient Weight92